Drug-induced interstitial pneumonia during perioperative chemotherapy for breast cancer

  • Ikeuchi Mayumi
    Department of Surgery, Tokushima Municipal Hospital, Tokushima, Japan
  • Hino Naoki
    Department of Surgery, Tokushima Municipal Hospital, Tokushima, Japan
  • Nishisyo Aya
    Department of Surgery, Tokushima Municipal Hospital, Tokushima, Japan
  • Aoyama Mariko
    Department of Thoracic Endocrine Surgery and Oncology, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan
  • Kanematsu Miyuki
    Department of Thoracic Endocrine Surgery and Oncology, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan
  • Inoue Hiroaki
    Department of Thoracic Endocrine Surgery and Oncology, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan
  • Sasa Soichiro
    Department of Thoracic Endocrine Surgery and Oncology, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan
  • Inui Tomohiro
    Department of Thoracic Endocrine Surgery and Oncology, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan
  • Miyamoto Naoki
    Department of Thoracic Endocrine Surgery and Oncology, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan
  • Okumura Kazumasa
    Department of Thoracic Endocrine Surgery and Oncology, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan
  • Takizawa Hiromitsu
    Department of Thoracic Endocrine Surgery and Oncology, Tokushima University Graduate School of Biomedical Sciences, Tokushima, Japan

Search this article

Abstract

<p>Purpose:Drug-induced interstitial pneumonia (DIP) that occurs during chemotherapy for breast cancer is a rare but a serious adverse event. Treatments of DIP requires interruption of breast cancer treatment, which may affect the patient’s prognosis. However, there are few reports which discuss DIP during breast cancer treatments. Purpose of this report is to make clear how DIP occurred and influenced breast cancer treatment in our hospital. Patients and Methods:A total of 74 patients who started perioperative chemotherapy in Tokushima Municipal Hospital for breast cancer from January 2019 to December 2020 were evaluated for DIP. Patients’ and tumors’ characteristics, and regimens which caused DIP were investigated. The clinical courses of the DIP patients were also followed up. Results:Twelve of the 74 patients developed DIP. All 12 patients had histories of cyclophosphamide administration;however, the causative drug could not be determined. Ten of the 12 patients were treated with steroids, and all the patients recovered ultimately from the interstitial pneumonia. While chemotherapy was administered in six patients after mild DIP, no relapse of pneumonia was observed. Conclusion:DIP during perioperative chemotherapy for breast cancer was resolved with appropriate treatment. Patients were able to resume breast cancer treatment with minimal interruption. J. Med. Invest. 69 : 107-111, February, 2022</p>

Journal

References(19)*help

See more

Details

Report a problem

Back to top